Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 19, 2011, 3:00 AM CDT for Cotton County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 3:00 AM CDT (08:00 UTC)
- Expired
- Jun 19, 2011, 3:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 3931 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS84 KOUN 190800 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT SUN JUN 19 2011 OKZ037-044-190830- COTTON OK-TILLMAN OK- 300 AM CDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. AT 300 AM CDT...A THUNDERSTORM WAS LOCATED OVER GRANDFIELD...MOVING EAST AT 35 MPH. THOUGH SMALL IN SIZE WITH LITTLE LIGHTNING... THIS STORM IS CAPABLE OF PRODUCING STRONG GUSTS OF WIND. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3442 9823 3420 9819 3415 9874 3432 9877 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:55 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 10:55 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT JUN 18 2011
.AVIATION...
TSTMS ACROSS KANSAS EXPECTED TO REMAIN NORTH OF THE AREA OVERNIGHT.
GENLY VFR CONDTIONS EXPECTED TO PREVAIL THROUGH THE PERIOD WITH WEAK
FRONTAL BOUNDARY ACROSS THE AREA LIFTING BACK NORTH OVERNIGHT. SOME
MID CLOUDS OVER WEST TX MAY DRIFT INTO SW OK/N TX OVERNIGHT WITH
SOME SHOWERS POSSBLE. HOWEVER EVEN IF THIS OCCURS...VFR STILL
EXPECTED TO PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 959 PM CDT SAT JUN 18 2011/
.UPDATE...
SUPERCELL STORMS CONTINUE THIS EVENING ACROSS FAR NORTH CENTRAL
OKLAHOMA AND SOUTHEAST KANSAS. STORMS MAY BECOME MORE NUMEROUS
LATER TONIGHT AS THEY MOVE EAST OF THE FA. OTHER STORMS MAY IMPACT
FAR NORTHERN OKLAHOMA AS WESTERN KANSAS COMPLEX MOVES EAST OVERNIGHT.
STORMS NEAR SOUTHEAST OKLAHOMA CONTINUE TO WEAKEN THIS EVENING.
LOWERED POPS MOST AREAS WITH EXCEPTION OF NORTHERN THIRD OF OK
WHERE BEST CHANCE FOR STORMS WILL BE OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 615 PM CDT SAT JUN 18 2011/
AVIATION...
SCATTERED TSTMS HAVE DEVELOPED ALONG DRYLINE IN SCNTRL OK...EAST OF
TAF SITES. OTHER STORMS BEGINNING TO DEVELOP IN NRN OK NEAR WEAK SFC
LOW AND THESE STORMS MAY AFFECT KPNC EARLY IN THE PERIOD.
OTRW...GENLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE PD. WEAK
SURFACE BOUNDARY ACROSS THE AREA EARLY THIS EVENING WILL CONTINUE TO
WEAKEN OVERNIGHT AND LIFT NWD WITH INCREASING SOUTHERLY WINDS BY
EARLY SUNDAY AS SURFACE LOW BEGINS TO STRENGTHEN IN SERN CO.
PREV DISCUSSION.../ISSUED 259 PM CDT SAT JUN 18 2011/
DISCUSSION...
CONTINUED RECORD OR NEAR-RECORD HEAT NEXT 2 DAYS. HEAT INDICES
CURRENTLY 105-113 ON AXIS SPS-OKC-SWO AREAS. PROJECTED MAX VALUES
SUNDAY ARE JUST BELOW 105 OVER MOST OF CENTRAL OK BUT AGAIN 105-110
SW OK AND OUR TX ZONES. WE WILL RIDE WITH THE CURRENT HEAT ADVISORY
THROUGH SUNDAY EVENING AND CONTINUE TO STRESS THE NEED FOR EXTRA
CAUTION IN THE HWO IN MOST AREAS WHERE VALUES WILL AT LEAST
APPROACH 105 THIS WEEKEND.
FIRE WATCH IS UPGRADED TO RED FLAG WARNING. WE HAVE ADDED A FEW
COUNTIES IN NW OK AND IN TX WHERE RH VALUES ARE FORECAST TO DROP
WELL BELOW 20 PCT.
PRECIP CHANCES LIKELY LIMITED TO E AND N PARTS OF THE AREA TONIGHT.
SFC CIRCULATION IS STATIONARY JUST W OF ENID. CHANCES N ARE WITH S
END OF E-MOVING MCS ACROSS KS. STORM-SCALE MODELS HAVE BEEN
CONSISTENT IN INITIATING STORMS FROM SCENTRAL/SE OK TOWARD ABILENS
LATE TODAY SO WE WILL KEEP A SLIGHT CHANCE THIS EVENING IN OUR SE
ZONES. WILL ALSO ADD A SLIGHT CHANCE LATE SUNDAY AND SUNDAY
EVENING NEAR DRYLINE ACROSS OUR W BASED ON LATEST NAM QPF.
POTENT SYSTEM FOR LATE JUNE EMERGES ONTO THE PLAINS MONDAY. THIS
COULD BE AN ACTIVE SEVERE WEATHER DAY - THE MAIN QUESTION FOR OUR
AREA IS WHETHER THE CAP CAN BE OVERCOME. AT THIS TIME WE THINK IT
WILL HOLD IN MOST AREAS THROUGH LATE AFTERNOON... THUS LOW POPS
MONDAY ARE CONFINED TO NCENTRAL OK. CHANCES INCREASE AS STORMS
BUILD S ALONG ADVANCING COLD FRONT MONDAY NIGHT. THIS WILL BRING
AN END TO THE RECORD HEAT... AS HIGHS TUESDAY DROP BACK TO NEAR OR
SLIGHTLY BELOW CLIMATOLOGY.
STANDARD INITIALIZATION FOR TUESDAY AND BEYOND WITH ONLY MINOR
ADJUSTMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 102 75 98 / 10 10 10 10
HOBART OK 78 106 78 103 / 10 20 20 10
WICHITA FALLS TX 79 108 79 104 / 10 10 10 10
GAGE OK 69 109 73 104 / 10 10 10 10
PONCA CITY OK 73 102 78 97 / 40 10 10 20
DURANT OK 77 102 75 99 / 30 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR
OKZ004-005-009- 010-014-021-033-034-036.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR OKZ037>039-044-045.
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT SUNDAY FOR
TXZ083>085-087- 088.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TXZ084>090.
&&Hazardous weather outlook, Jun 18, 9:35 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT SAT JUN 18 2011
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
935 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS
PORTIONS OF NORTHERN OKLAHOMA.
LOCATION...
THE RISK AREA IS NORTH OF A LINE FROM WOODWARD TO ENID TO STILLWATER.
TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH 4 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS OVER WESTERN KANSAS...MAY MOVE INTO
NORTHERN OKLAHOMA BY THE OVERNIGHT HOURS. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 65 MPH AND PING
PONG SIZED HAIL. OTHER THUNDERSTORMS MAY FORM NEAR A SURFACE LOW IN
NORTH CENTRAL OKLAHOMA DURING THE EVENING HOURS. INSTABILITY AND
MODERATE WIND SHEAR WILL SUPPORT SEVERE THUNDERSTORMS WITH GOLFBALL
SIZED HAIL AND 65 MPH WINDS. THUNDERSTORMS THAT FORM MAY ORGANIZE
INTO A THUNDERSTORM COMPLEX AND MOVE INTO EASTERN PARTS OF KANSAS
AND POSSIBLY NORTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF
THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE IN FAR WESTERN
OKLAHOMA SUNDAY AFTERNOON AND EVENING. A FEW STORMS MAY
PRODUCE STRONG DAMAGING WINDS AND HAIL. IF STORMS DO
FORM...MOST SHOULD DISSIPATED BY THE MID EVENING.
A STORM SYSTEM AND ACCOMPANYING COLD FRONT WILL ARRIVE IN THE
SOUTHERN PLAINS LATE ON MONDAY. THIS WILL ENHANCE THE RISK FOR
STRONG AND SEVERE THUNDERSTORMS FOR MONDAY NIGHT INTO TUESDAY. THERE
WILL ALSO BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN PARTS OF
OKLAHOMA AND NORTH TEXAS EVERY DAY FROM SUNDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR FAR WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS ON SUNDAY AFTERNOON. HOT WEATHER WILL PERSIST
FOR AT LEAST ANOTHER DAY...AND A HEAT ADVISORY IS IN EFFECT FOR
PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY.In the hours before
Special weather statement, Jun 19, 1:00 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 AM CDT SUN JUN 19 2011
TXZ088-089-190630-
ARCHER TX-BAYLOR TX-
100 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.
AT 1259 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF
BOMARTON...MOVING EAST AT 40 MPH. THOUGH THE STORM IS EXPECTED TO
REMAIN WELL SOUTH OF BOTH BAYLOR AND ARCHER COUNTIES... STRONG WIND
GUSTS PRODUCED BY THE STORM MAY REACH SOUTHERN PORTIONS OF THOSE
COUNTIES... POTENTIALLY AFFECTING LOCATIONS SUCH AS SEYMOUR...
WESTOVER... AND MEGARGEL.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3340 9937 3342 9937 3344 9879 3339 9879
3339 9932Special weather statement, Jun 19, 1:17 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT SUN JUN 19 2011
TXZ087-190630-
KNOX TX-
117 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
AT 117 AM CDT...A THUNDERSTORM CAPABLE OF PRODUCING STRONG WIND
GUSTS WAS LOCATED 3 MILES NORTH OF KNOX CITY...MOVING NORTHEAST AT
25 MPH. SMALL BRANCHES COULD BLOW DOWN AND LOOSE OBJECTS COULD BE
BLOWN AROUND.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3350 9994 3365 9967 3347 9954 3339 9975
3339 9987Special weather statement, Jun 19, 1:34 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 134 AM CDT SUN JUN 19 2011 TXZ087>089-190700- ARCHER TX-KNOX TX-BAYLOR TX- 134 AM CDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR AND KNOX COUNTIES. THUNDERSTORMS... THOUGH NOT PRODUCING MUCH LIGHTNING... WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS EARLY THIS MORNING. SMALL BRANCHES COULD BLOW DOWN AND LOOSE OBJECTS COULD BE BLOWN AROUND. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3367 9886 3345 9891 3351 9969 3367 9978
Special weather statement, Jun 19, 1:43 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
143 AM CDT SUN JUN 19 2011
OKZ037-TXZ085-190715-
TILLMAN OK-WILBARGER TX-
143 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WILBARGER
COUNTIES.
AT 142 AM CDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM 5 MILES
SOUTH OF ODELL TO 5 MILES WEST OF LOCKETT...MOVING EAST AT 35 MPH.
THOUGH NOT MUCH LIGHTNING MAY BE OBSERVED WITH THESE STORMS... THEY
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. SMALL BRANCHES COULD
BLOW DOWN AND LOOSE OBJECTS COULD BE BLOWN AROUND.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3434 9947 3440 9926 3437 9926 3433 9921
3435 9918 3439 9920 3440 9923 3441 9922
3449 9895 3414 9906 3401 9947Special weather statement, Jun 19, 2:36 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 AM CDT SUN JUN 19 2011
OKZ037-190800-
TILLMAN OK-
236 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.
AT 235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF LOVELAND...MOVING EAST AT 35 MPH. THOUGH SMALL IN SIZE WITH
LITTLE LIGHTNING... THIS STORM IS CAPABLE OF PRODUCING STRONG GUSTS
OF WIND.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3420 9897 3421 9902 3428 9905 3436 9866
3433 9865 3416 9864Special weather statement, Jun 19, 3:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 300 AM CDT SUN JUN 19 2011 OKZ037-044-190830- COTTON OK-TILLMAN OK- 300 AM CDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. AT 300 AM CDT...A THUNDERSTORM WAS LOCATED OVER GRANDFIELD...MOVING EAST AT 35 MPH. THOUGH SMALL IN SIZE WITH LITTLE LIGHTNING... THIS STORM IS CAPABLE OF PRODUCING STRONG GUSTS OF WIND. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3442 9823 3420 9819 3415 9874 3432 9877
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:54 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jun 18, 9:01 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 18, 9:09 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| Jun 18, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Jun 19, 2:36 AM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| Jun 19, 1:25 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more | 15 hr |
| Jun 19, 12:43 AM CDT | Special Weather Statement | OUN | Knox | 32 min |
| Jun 19, 1:00 AM CDT | Special Weather Statement | OUN | Baylor | 30 min |
| Jun 19, 1:17 AM CDT | Special Weather Statement | OUN | Knox | 13 min |
| Jun 19, 1:34 AM CDT | Special Weather Statement | OUN | Baylor, Knox | 26 min |
| Jun 19, 1:43 AM CDT | Special Weather Statement | OUN | Wilbarger | 32 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | OUN | Archer | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.